ANDREW S JACOB
To the editor: The report of Tedesco, Barton, and Alpers (Ann Intern Med 81:429-433, 1974) of an association of colitis with clindamycin use is lacking a placebo group as a necessary control. The authors report a 21% incidence of diarrhea and a 10% incidence of pseudomembranous colitis in patients given clindamycin. However, when these patients were begun on the drug, they were "interviewed with special attention given to bowel habits." It is possible that placebo side effects, caused by physician concern about the patient's bowel habits, are responsible for the side effects. The inclusion, in their study, of a similarly
Learn more about subscription options.
Register Now for a free account.
JACOB AS. Clindamycin and Colitis. Ann Intern Med. 1975;82:279–280. doi: 10.7326/0003-4819-82-2-279_2
Download citation file:
Published: Ann Intern Med. 1975;82(2):279-280.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only